MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient received an implant on an osteosynthesis plate placed 6 years ago on an unknown side.It was reported that the patient had fractured the femur on an unknown date in (b)(6) 2020.Revision surgery is yet to occur to replace the fractured implant.
 
Event or Problem Description
Patient was implanted on right side and underwent revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
Additional information which was received on jun 11, 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additionals: a4, b7, d6, d9, h2.Corrections: b4, b5, g3, g6, h10.The manufacturer received other source documents for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
1.Event description: it was reported that the patient was revised due to an implant that fractured that was implanted 6 months ago for a femur fracture.Harm: s3 - bone fracture hazardous situation: fragments of an implant and/or bone are generated in vivo.2.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- surgical report: review of the revision report found both the plate and femur was identified as fractured, with bone callus also present.3.Product evaluation: - visual examination: the visual examination confirms the reported event; it shows that the plate fractured into two pieces through a screw hole, with both pieces returned.There was also minor scratches on the surface of the plate.4.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check could not be performed as only the complained product is known.- dhr review: review of the device history records identified the following deviations and/or anomalies: ncr 500097957.- ncr(s): no ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that the patient was revised due to an implant that fractured that was implanted 6 months ago for a femur fracture.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11991801
Report Number0009613350-2021-00282
Device Sequence Number16344883
Product Code HRS
UDI-Device Identifier00889024292857
UDI-Public00889024292857
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.02264.015
Device Lot Number3041821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer06/11/2021
11/01/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date06/22/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown
Patient Weight104 KG